Antibiotics are typically taken to treat bacterial infections for bladder infections, bronchitis, STDs, kidney infections, and other bacterial ailments. Unfortunately, if you’re on an antibiotic, even for a short amount of time, you may get a yeast infection on top of it.
Antibiotics fight bacteria in the body that is making you ill, and a side effect is often the imbalance of a woman’s pH and natural bacteria, causing a yeast infection. If you are on an antibiotic for even just a few days, you may get a yeast infection because of it as an unfortunate side effect.
To best battle a possible yeast infection while on antibiotics, drink a lot of water to flush out your system and help keep access bacterial imbalance hopefully at bay. Urinating frequently via drinking water helps clean out your urethra and bladder and is a great way to not only get you back to better health sooner by staying hydrated, but also helps keep your female pH in check.
Don’t overdo it on sugary drinks or caffeine, which dehydrate the body and cause you to urinate less and produce yellow urine, which can be a sign of dehydration as well. Yeast also loves sugar to thrive in, so drinking water is your best bet.
Bathe often, even if you don’t have the energy, and wear cotton underwear that breathes so you don’t sweat in your private area so much and increase your already high chances of getting a yeast infection while on antibiotics.
If you notice abnormal vaginal itching, irritation, or discharge, or it burns when you pee and you have an urge to pee more often and not producing a large amount of urine (if any), a yeast infection may be impending. Call your doctor to make an appointment to treat a possible yeast infection or other vaginal issue you may be experiencing due to your antibiotics.
Don’t immediately begin drinking cranberry juice or other yeast infection preventative measures until you have spoken with your doctor to make sure you aren’t diluting the affects of your antibiotic, therefor preventing you overcoming your bacterial illness. Talk to your doctor if you are concerned about getting a yeast infection, or if you believe you may have one. Often, your doctor can prescribe you antibiotics and yeast infection regimens at the same time if you are prone to getting yeast infections when you are on antibiotics.
A good sign that you are prone to getting yeast infections while on antibiotics is if you get yeast infections or bladder/kidney infections easily, or if you have had a yeast infection in accordance with antibiotics in the past. Talk to your doctor once again about your concerns if you have had a yeast infection on antibiotics before, and don’t ever discontinue use of your antibiotics unless your doctor tells you to for maximum health.
Unfortunately, yeast infections can be par for the course when you are battling an illness via antibiotics. Just stay informed that this may happen and take precautions by staying hydrated with water, staying clean, and wearing cotton underwear to prevent bacteria from being trapped and encouraging a yeast infection. Talk to your doctor about any of your discomfort or concerns about antibiotics so they can properly assist you with all your needs and possible side effects, including an impending yeast infection.